MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER
Catalog Number INC-11129-132
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thrombus retrieval procedure, while attempting to guide the subject intermediate catheter with microcatheter and guidewire, resistance was encountered.It was seen that guidewire was able to advance but microcatheter was stuck in subject intermediate catheter.When tried with different guidewire, it deviated from the tip of subject intermediate catheter.Operator removed the subject intermediate catheter and its shaft was found broken and perforated.The operator replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject catheter shaft was seen to be flat/crushed at 14.5 cm from the hub and kinked/bent at 27.5 and 118 cm.The catheter hub and tip were intact and no fracture or perforation was noted.Functional testing was not carried out due to the damage noted to the subject catheter.The subject catheter was flushed without difficulties no leaks were noted.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported catheter shaft friction could not be duplicated during device analysis; however, the analysis results are consistent with the reported event.The reported catheter shaft broken/fractured during use and catheter shaft has hole/perforation were not confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The subject catheter shaft was seen to be flat/crushed and kinked/bent.No fracture or hole/perforation was noted on the catheter during analysis.The catheter tip and hub, both were found to be intact.The as reported code, 'catheter shaft friction' as well as the as analysed codes, 'catheter shaft kinked/bent' and 'catheter shat flat/crushed' will be assigned procedural factors.This complaint appears to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of 'not confirmed' was assigned to the as reported codes 'catheter shaft broken/fractured during use' and 'catheter shaft has hole/perforation' as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
AXS VECTA 071 CATH 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18203405
Report Number3008853977-2023-00043
Device Sequence Number6247622
Product Code NRY
UDI-Device Identifier07613327459234
UDI-Public07613327459234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Catalogue NumberINC-11129-132
Device Lot Number18572-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI-14 GUIDEWIRE (ASAHI).; OPTIMO BALLOON GUIDE CATHETER (TOKAI MEDICAL).; RADIOFOCUS GUIDEWIRE (TERUMO).; TRAK 21 MICROCATHETER (STRYKER).
Patient SexUnknown